MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

XTANT MEDICAL HOLDINGS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number T066-0045
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received notification on 10/24/2022 of a system implant inserter that malfunctioned during a surgical procedure.It was reported that a distal arm of the implant inserter fractured while placing a system implant.There were no known patient complications associated with this complaint.The surgeon used hospital instrumentation to successfully complete the surgical procedure.A return authorization was issued for return of the complaint instrument, which was received at the manufacturer on 10/28/2022 for complaint assessment.
 
Additional Manufacturer Narrative
A visual assessment of the returned complaint implant inserter showed an instrument with repeated use, as identified by worn laser markings, surface scratches, and surface staining.One distal arm of the implant inserter was fractured distal to the instrument pivot point.A functionality assessment was not performed due to the damaged condition of the implant inserter, which was removed from distributable inventory.The implant inserter lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 1/15/2016.The root cause of this complaint cannot be reliably determined.The location of the implant inserter fracture is where there is minimal material present.It may be possible that over compressing the implant inserter and repeated impacts may have contributed to the implant inserter malfunction.There have not been any other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.

Brand Name
IRIX-C CERVICAL INTEGRATED FUSION SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key15819719
Report Number3005031160-2022-00035
Device Sequence Number3089799
Product Code OVE
UDI-Device IdentifierM697T06600451
UDI-PublicM697T06600451
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162944
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT066-0045
Device Lot Number14677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Initial Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient SexUnknown